MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number UNK_OCTARAY NAV
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) with an octaray mapping catheter and experienced a pericardial effusion treated with pericardiocentesis.A pericardial effusion was noticed while mapping the left vein with the octaray catheter.It was noticed and confirmed using intracardiac echocardiography (ice).The patient had no baseline effusion at the beginning of the case.The patient had no visible symptoms, and the procedure was aborted.The intervention provided was a pericardiocentesis but the pericardiocentesis was unsuccessful.The patient was taken to the operating room (or) for a sternotomy to gain access to the heart and locate the hole.Additional information indicated that the patient did not require surgery.The last known patient status was stable.The physician¿s opinion on the cause of this adverse event was procedure in relation to a non-bwi transseptal wire.During the procedure, one catheter exchange occurred, and one transseptal puncture site was performed.Correct catheter settings were selected on the generator, and no error messages were observed on biosense webster equipment during the procedure.To start the case, the soundstar, qdot, webster cs were used in the right atrium.There was no baseline effusion at the start of the case.The doctor had trouble with the baylis transseptal guide wire advancing into the inferior vena cava (ivc).He felt resistance when advancing the wire, and then eventually used fluoroscopy to get the wire in the correct position in the ivc.Then, they went transseptal and started mapping with octaray and vizigo.The doctor then looked on soundstar in the middle of mapping and found a pericardial effusion.Then, he decided to stop mapping and tap the heart.It was then decided that the patient needed to go to the or to have their chest cracked to find the hole that was causing the effusion.However, once transported to the emergency room (er), more tapping was done and the reversal for eliquis was given and the patient ended up being stable.The patient did not undergo any surgery as the reversal and tapping resolved the effusion.The ngen generator was set up for ablation but that no ablation had been performed at that point.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22186535
Report Number2029046-2025-01899
Device Sequence Number8588961
Product Code MTD
UDI-Device Identifier10846835021233
UDI-Public10846835021233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_OCTARAY NAV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7FR DECAN,11P, F, 2.4MMLE, 282MM.; BAYLIS VERSACROSS NEEDLE.; CARTO 3 SYSTEM.; UNK_CARTO VIZIGO SHEATH.; UNK_NGEN RF GENERATOR.; UNK_QDOT MICRO.; UNK_SOUNDSTAR.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age85 YR
Patient SexMale